Academic Journals Database
Disseminating quality controlled scientific knowledge

Delayed contrast enhancement cardiac magnetic resonance imaging in trastuzumab induced cardiomyopathy

ADD TO MY LIST
 
Author(s): Fallah-Rad Nazanin | Lytwyn Matthew | Fang Tielan | Kirkpatrick Iain | Jassal Davinder

Journal: Journal of Cardiovascular Magnetic Resonance
ISSN 1097-6647

Volume: 10;
Issue: 1;
Start page: 5;
Date: 2008;
Original page

ABSTRACT
Abstract Background Trastuzumab (Herceptin), an antagonist to the human epidermal growth factor 2 (HER2) receptor significantly decreases the rates of breast cancer recurrence and mortality by 50%. Despite therapeutic benefits, the risk of cardiotoxicity with trastuzumab ranges from 10–15% when administered sequentially following anthraycline chemotherapy. Little is known about the utility of cardiac magnetic resonance (CMR) in the assessment of trastuzumab mediated cardiomyopathy. Methods and results Between 2005–2006 inclusive, 160 breast cancer patients were identified at a single tertiary care oncology centre. Of the total population, 10 patients (mean age 40 ± 8 years) were identified with trastuzumab induced cardiomyopathy, based on a LVEF less than 40% on serial MUGA or echocardiography. CMR was performed in all patients to determine LV volumes, systolic function and evidence of late gadolinium enhancement (LGE). At the time of diagnosis of trastuzumab induced cardiomyopathy, the mean LVEF was 29 ± 4%. Subepicardial linear LGE was present in the lateral portion of the left ventricles in all 10 patients. Conclusion LGE-CMR is a novel way of detecting early changes in the myocardium due to trastuzumab induced cardiotoxicity.

Tango Rapperswil
Tango Rapperswil

     Save time & money - Smart Internet Solutions